Abstract

The propagation of Ince–Gaussian beams in media where the refractive index varies quadratically with the distance from the optical axis is studied. Explicit expressions for the complex beam parameter and the longitudinal phase shift are derived and discussed. Ince–Gaussian eigenmodes with constant width can be obtained by satisfying a relation between the beam width and the quadratic-medium coefficient. The derivation has included the possibility of propagation of Ince–Gaussian beams in complex lenslike media having quadratic transverse variations of the index of refraction and the gain or loss.

© 2005 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Ince–Gaussian beams

Miguel A. Bandres and Julio C. Gutiérrez-Vega
Opt. Lett. 29(2) 144-146 (2004)

Ince–Gaussian series representation of the two-dimensional fractional Fourier transform

Miguel A. Bandres and Julio C. Gutiérrez-Vega
Opt. Lett. 30(5) 540-542 (2005)

Elegant Ince–Gaussian beams

Miguel A. Bandres
Opt. Lett. 29(15) 1724-1726 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (18)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription